Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

New Here - Lorazepam / Tinnitus - Advice needed


[DH...]

Recommended Posts

Hi Buddies,

 

New here, lurking for a while and need some advice. I’ve been taking Ativan about 2mg daily for about 1 year. For the last couple of months I’ve gotten down to around 0.75mg per day. 0.25mg - morning, afternoon and night.

 

I was prescribed this for insomnia related to severe tinnitus which completely derailed my life due to how loud it was.

 

The Ativan wasn’t a cure but it 100% took the loudness of the tinnitus down to where I could lead somewhat of a normal life - this isn’t because I was relaxed the drug psychically made the tinnitus quieter - it almost happens instantly after each dose.

 

I’m at a point now where I’m quite low in dose and the tinnitus is back louder and more instructive than ever before - I’m also having bad anxiety because of this and just genuinely feel all over the place, insomnia, static vision, real bad light sensitivity etc - lots of weird symptoms.

 

The other day my tinnitus was unbearable and I couldn’t stand it - I made a decision to take 2mg Ativan and the tinnitus completely reduced in volume, it was like instant relief. Pretty annoyed I did this as I’ve worked so hard with tapering but whatever what’s done is done.

 

I would be able to kick this drug easily if it wasn’t for tinnitus - how am I supposed to get off something that is actually helping something? But is killing my body/brain in the long term? As I do want off the Benzos but I can’t see a way out with the tinnitus being maddening.

 

Any advice would be greatly appreciated! I’ve tried everything to just learn to live with the tinnitus but it’s SO loud, my brain just cannot habituate to that level of torture! I also have Hyperacusis, again Ativan helps with that.

 

Has anyone experienced anything similar? Did you get off the Benzos? Was your tinnitus hell again? But did you get used to it? I’ve read that tinnitus is the last thing to go in Benzo withdrawal, but as I had tinnitus prior the starting the Benzo, I’m not sure this is withdrawal if you see what I mean? This is complex.

 

Looking to hear some stories! As it stands I’m back at 0.75mg.

 

Thanks!

 

Link to comment
Share on other sites

Hello DHUK88 and Welcome to BenzoBuddies!  We're glad you've joined us!

 

I'm so sorry you've had such rough time with tinnitus.  Tinnitus is also a common symptom during benzo withdrawal so it's not surprising that it revs up even more when you've tried to taper.  We have a board dedicated to tinnitus and I'll give you the link below.  Increased anxiety, insomnia, and light sensitivity are also common in withdrawal.  If you haven't seen it already we recommend The Ashton Manual.  Chapter III discusses many common withdrawal symptoms.

 

Since you've been browsing the site for a while you probably know we generally suggest tapering with reductions of no more than 5-10% every week or two, or longer as dictated by symptoms. Some members taper more slowly.  A slow, gradual taper is usually the best way to keep withdrawal symptoms to a minimum and help you function as well as possible.

 

Feel free to start a topic with questions about your situation.  I suggest you start with these boards:

Planning Your Withdrawal (Taper Plans)

 

Withdrawal Support (during your taper)

 

This is a link to the Tinnitus support board:  http://www.benzobuddies.org/forum/index.php?topic=96554.0

 

It’s helpful to create a signature so other members who want to reply to your posts can see where you are in the process. Here’s how to add your benzo info automatically to your posts: go to Profile, then Forum Profile, write your info (which benzo, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

We're glad you're here!  Please reach out for support-

Brighterday.  :)

Link to comment
Share on other sites

Thanks for the warm welcome and additional info! If anyone can relate to my story - please reach out or message.

 

Cheers,

D

Link to comment
Share on other sites

×
×
  • Create New...